MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5510F602
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event regarding pack damage involving a triathlon femoral component was reported.The event was confirmed by photographic review.Method & results: device evaluation and results: the reported device was not returned however a photograph was provided for review.The photograph shows an outer blister with an unremarkable femoral component placed inside.One side flange is broken away from the outer blister, there is evidence of a good seal on the three remaining sides of the outer blister.No images were provided of the inner blister or outer carton.Clinician review: not performed as no medical records were provided.The event is related to a packaging issue and no adverse consequences to the patient were reported.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the reported device was not returned however a photograph was provided for review.The photograph shows an outer blister with an unremarkable femoral component placed inside.One side flange is broken away from the outer blister, there is evidence of a good seal on the three remaining sides of the outer blister.No images were provided of the inner blister or outer carton.While we could confirm the issue based on the images provided, we cannot determine the state of the packaging when it arrived to the hospital and hence,the exact cause of the event could not be determined because insufficient information was provided.Additional information including return of the device and all packaging components are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Actual device not returned; device photo provided for evaluation.
 
Event or Problem Description
As reported: "the femur would not exit from the outer packaging.The inner packaging was stuck against the broken piece of the outer packaging.The femur could not properly leave the packaging without questioning the sterility of the product.".

Brand Name
TRIATHLON CR FEM COMP #6 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8444589
Report Number0002249697-2019-01421
Device Sequence Number429068
Product Code MBH
UDI-Device Identifier07613327040326
UDI-Public07613327040326
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number5510F602
Device Lot NumberD9C3P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;